Alert archive / North Dakota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 99, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 7, 2025, 6:03 PM CDT for Grand Forks County, North Dakota; Polk County, Minnesota. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2025, 6:03 PM CDT (23:03 UTC)
- Expired
- Jul 7, 2025, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Polk County, MN, Grand Forks County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 69 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:15 PM CDT | HAIL 1 | Manvel, ND | |
| Jul 7, 6:36 PM CDT | HAIL 0.75 | 6 N East Grand Forks, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.1 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343
WUUS53 KFGF 072303
SVRFGF
MNC119-NDC035-072345-
/O.NEW.KFGF.SV.W.0099.250707T2303Z-250707T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
603 PM CDT Mon Jul 7 2025
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Northwestern Polk County in northwestern Minnesota...
Northeastern Grand Forks County in northeastern North Dakota...
* Until 645 PM CDT.
* At 603 PM CDT, a severe thunderstorm was located over Manvel, or 15
miles northwest of Grand Forks, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Grand Forks, East Grand Forks, Manvel, Tabor, Mallory, and Poland.
This includes Interstate 29 between mile markers 142 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4819 9714 4818 9715 4818 9714 4817 9714
4817 9707 4811 9676 4784 9690 4807 9737
4820 9725 4820 9717
TIME...MOT...LOC 2303Z 299DEG 19KT 4810 9722
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Thomas3 follow-up statements
989
WWUS53 KFGF 072318
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
618 PM CDT Mon Jul 7 2025
MNC119-NDC035-072345-
/O.CON.KFGF.SV.W.0099.000000T0000Z-250707T2345Z/
Polk MN-Grand Forks ND-
618 PM CDT Mon Jul 7 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN POLK AND NORTHEASTERN GRAND FORKS COUNTIES...
At 618 PM CDT, a severe thunderstorm was located over Manvel, or 11
miles north of Grand Forks, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. At 6:15pm quarter size hail was
reported in Manvel ND.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Grand Forks, East Grand Forks, Manvel, Tabor, and Mallory.
This includes Interstate 29 between mile markers 143 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4804 9725 4818 9716 4818 9714 4817 9714
4817 9710 4811 9676 4784 9690
TIME...MOT...LOC 2318Z 299DEG 19KT 4807 9713
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Thomas661
WWUS53 KFGF 072332
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
632 PM CDT Mon Jul 7 2025
NDC035-072342-
/O.CAN.KFGF.SV.W.0099.000000T0000Z-250707T2345Z/
Grand Forks ND-
632 PM CDT Mon Jul 7 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAND FORKS
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Minnesota...and northeastern North Dakota.
&&
LAT...LON 4810 9676 4787 9688 4797 9706 4799 9705
4802 9707 4804 9707 4807 9710 4809 9711
4815 9705
TIME...MOT...LOC 2332Z 299DEG 19KT 4803 9703
$$
MNC119-072345-
/O.CON.KFGF.SV.W.0099.000000T0000Z-250707T2345Z/
Polk MN-
632 PM CDT Mon Jul 7 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN POLK COUNTY...
At 632 PM CDT, a severe thunderstorm was located 7 miles east of
Manvel, or 9 miles north of Grand Forks, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
East Grand Forks and Tabor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4810 9676 4787 9688 4797 9706 4799 9705
4802 9707 4804 9707 4807 9710 4809 9711
4815 9705
TIME...MOT...LOC 2332Z 299DEG 19KT 4803 9703
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Thomas847
WWUS53 KFGF 072345
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
645 PM CDT Mon Jul 7 2025
MNC119-072355-
/O.EXP.KFGF.SV.W.0099.000000T0000Z-250707T2345Z/
Polk MN-
645 PM CDT Mon Jul 7 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN POLK COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Minnesota...and northeastern North Dakota.
&&
LAT...LON 4810 9676 4787 9688 4797 9706 4799 9705
4802 9707 4804 9707 4807 9710 4809 9711
4815 9705
TIME...MOT...LOC 2345Z 299DEG 19KT 4800 9695
$$
ThomasWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:33 PM CDT, 1 hour 30 minutes earlier. Its key messages:
- Severe risk, level 2 out of 5 continues into this evening. Damaging wing gusts, hail to golf ball size and an isolated tornado are the main severe threats...
- A severe risk, level 1 out of 5 is possible Wednesday afternoon into Wednesday night...
- There is an 80 percent chance for thunderstorms across the area Thursday into Thursday night. Storms may be strong to severe...
Area forecast discussion, Jul 7, 4:33 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 433 PM CDT Mon Jul 7 2025 .KEY MESSAGES... - Severe risk, level 2 out of 5 continues into this evening. Damaging wing gusts, hail to golf ball size and an isolated tornado are the main severe threats... - A severe risk, level 1 out of 5 is possible Wednesday afternoon into Wednesday night... - There is an 80 percent chance for thunderstorms across the area Thursday into Thursday night. Storms may be strong to severe... && .DISCUSSION... Issued at 433 PM CDT Mon Jul 7 2025 ...Synopsis... Storms developing along and ahead of a frontal boundary moving through the area this afternoon and evening with severe activity already occuring and expected through the evening hours. Frontal boundary moves east into Tuesday with high pressure building into the region. Another weak shortwave will move through the area mid-week bringing another round of storm chances and potential isolated severe storms before a larger storm system impacts the area Thursday into Friday. This system will bring more widespread chances for storms and severe weather. ...Severe risk, level 2 out of 5 continues into this evening. Damaging wing gusts, hail to golf ball size and an isolated tornado are the main severe threats... Storms continue to form along and ahead of the cold front stretching from north to south across northeast ND. Instability is decent, with deep layer shear in the 35-45kt range. Initially have the chance for an isolated tornado near the boundary and closer to the low across the northern forecast area where low level shear is stronger and greater low level instability/stretching, etc. A transition to more hail/wind is expected through the evening and as the front pushes east. Previous Discussion... ...Wednesday Severe Risk... Wednesday late aftn/eve will see a short wave move ESE across the area. The airmass advecting north into the area, esp central ND, is more unstable with MUCAPES over 3500 j/kg and high temps in central ND fcst to be low 90s. 0-6 km shear is 30kts or less though. SPC did insert a marginal risk for eastern and central ND due to instability being quite high and weak wave moving ESE thru the area. ...Thursday into Thursday night.... Thursday afternoon and night has for the last several days been highlighted as the most unstable day in the 7 days. MUCAPE values from ensembles (EC/GEM,GFS) from 00z runs all over 3500 j/kg with likely over 4000 j/kg. But issue is placement of 500 mb system with this and placement of 500 mb jet. Model continuity has been poor. Thus question is with all the instability will there be enough forcing and shear aloft to generate a higher end severe threat. That remains to be seen. Given the conditions fcst all hazards would be possible, though wind/hail favored vs tornado as unsure of any surface boundary location. We also have some sfc CIN to overcome. But highs are forecast to be low 90s and dew pts low 70s. If either one can over achieve that will add to instability. For Friday and Saturday forecast hangs on development of 500 mb low and placement and track. GFS been all over the place in the last 24 hours with ECMWF the most consistent in having upper low in the area Saturday with persistent area of showers and t-storms near and just east of the wave over much of the area Friday. Slower ECMWF would keep rain chance longer into Saturday vs NBM. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1257 PM CDT Mon Jul 7 2025 A few isolated showers/storms around could impact KBJI/KTVF initially in the period. Otherwise additional development expected late this afternoon/evening that could impact all TAF sites from 22-03Z from NW to ESE as storms develop along a cold front dropping through the forecast area. This will allow winds to shift from south to southeast to the northwest behind the front for late tonight into Tuesday. Tried to time the greatest chance for the storms at each site, with dry conditions expected mainly after 06Z into Tuesday. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...MJB/Riddle AVIATION...MJB
Hazardous weather outlook, Jul 7, 4:34 AM CDT, 13 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 434 AM CDT Mon Jul 7 2025 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-080945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 434 AM CDT Mon Jul 7 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight There is a level 2 out of 5 risk for severe thunderstorms this afternoon and early evening for eastern North Dakota and northwest and west central Minnesota. The main hazards will be hail to 1.50 inch, wind gust 60 mph and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a level 1 out of 5 risk for severe thunderstorms Wednesday afternoon and evening, but this is conditional risk as storms may not form. If they do then large hail and damaging wind risk. Thursday afternoon and evening will see a potentially higher risk of severe storms. All hazards are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Local storm report, Jul 7, 5:10 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
510 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM Tornado 5 NE Lawton 48.35N 98.29W
07/07/2025 Walsh ND Trained Spotter
spotter reported tornado on ground 5 NE of
Lawton.
&&Local storm report, Jul 7, 5:19 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
519 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Hail 4 WSW Hope 47.31N 97.79W
07/07/2025 E1.00 Inch Steele ND Public
&&Local storm report, Jul 7, 5:45 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
545 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Hail 5 S Adams 48.35N 98.08W
07/07/2025 E1.75 Inch Walsh ND Storm Chaser
Video of windshield being damaged sent in by
storm chaser. Location estimated by radar.
&&Local storm report, Jul 7, 5:51 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
551 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM Hail 2 S Adams 48.39N 98.07W
07/07/2025 M2.25 Inch Walsh ND Public
photo via social media.
&&Local storm report, Jul 7, 5:52 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
552 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM Tornado 2 NNE Edmore 48.44N 98.43W
07/07/2025 Ramsey ND Trained Spotter
&&
TTLocal storm report, Jul 7, 5:54 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
554 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Tstm Wnd Dmg 1 NW Mallory 47.89N 96.93W
07/07/2025 Polk MN Trained Spotter
Multiple tree limbs up to 6 inch in size
down.
&&
TTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:15 PM CDT | Special Weather Statement | FGF | Grand Forks | 30 min |
| Jul 7, 3:24 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Walsh | 66 min |
| Jul 7, 3:52 PM CDT | Tornado Warning | FGF | Cavalier, Ramsey | 23 min |
| Jul 7, 3:54 PM CDT | Tornado Warning | FGF | Cavalier, Ramsey | 36 min |
| Jul 7, 4:16 PM CDT | Tornado Warning | FGF | Cavalier, Ramsey | 29 min |
| Jul 7, 4:20 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 55 min |
| Jul 7, 4:25 PM CDT | Tornado Warning | FGF | Ramsey, Walsh | 50 min |
| Jul 7, 4:47 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 58 min |
| Jul 7, 4:53 PM CDT | Tornado Warning | FGF | Nelson, Walsh | 52 min |
| Jul 7, 4:55 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Steele | 65 min |
| Jul 7, 5:32 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 32 min |
| Jul 7, 5:39 PM CDT | Tornado Warning | FGF | Grand Forks, Walsh | 36 min |
| Jul 7, 11:42 AM CDT | Special Weather Statement | FGF | Grant, Wilkin | 33 min |
| Jul 7, 5:34 PM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 41 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2025Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.